New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kia c.
Regular Member


Date Joined Jun 2004
Total Posts : 111
   Posted 5/18/2010 7:12 AM (GMT -7)   
Been on Humira since mid-February ... and I ITCH!!!  Oh god do I itch.  And I notice that my arms look like they've been sunburned.  (I used sun screen last time I was outside).  Anyone else on Humira that experiences the same thing?
 
kia
 

jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 5/18/2010 8:31 AM (GMT -7)   
I would suggest seeing your dermatologist. I turned red/itchy on Remicade and it turned out to be a-TNF blocker rebound psoriasis caused by the drug. It seems odd since its used to treat psoriasis but apparently it can happen. However, I am considered a rare case so hopefully that is not what it is. Prior to developing the psoriasis, I used to get a small red rash about 2 weeks after my infusions that would go away on its own.
JAS
 
Currently taking: Remicade


grayeyedblonde
Regular Member


Date Joined Jul 2008
Total Posts : 383
   Posted 5/18/2010 8:52 AM (GMT -7)   
I just started Humira and I am right there with ya!! The itching drives me crazy! I take Benedryl when it gets too bad, but it really knocks me out. Also, Aveeno makes a couple of products that help some. They have a body lotion that I use after every shower or bath, and they also have these packets you can put in the tub. I used them when my son had chicken pox and they do help some, but haven't taken it away completely.

Have you called the Humira hotline about your sunburn like rash? They can let you know if this is something to be worried about. Also, let your Dr. know. It's better to be safe and keep an eye on it. Good luck!
Dx'd w/ Crohn's in 1979 at age 13. Bad flare 2008 but no health insurance so I dealt with it. Colonoscopy in July 2009 caused a perforated colon, emergency bowel resection. 2 fistula's, perianal and perivaginal.

Humira, probiotic, a multivitamin, calcium, magnesium, zinc, and fish oil. I also take Tramadol 50 mg and Klonopin (for anxiety) as needed.

Life may not be the party we hoped for, but while we are here we might as well dance!


lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 5/18/2010 9:07 AM (GMT -7)   
I once had a phototoxic reaction and it looked like sunburn that gradually got worse and I remember it didn't feel like sunburn and wasn't hot too touch but wow it itched. I saw a fair few dermatologists and they said it was something they had seen commonly with humira and less commonly with the drugs I was on. Its literally where your skin reacts toxically to sunlight, its not too serious but it can leave bad pigmentation marks, definitely worth going to a doctor and getting it checked out. I now have to take Plaquenil during summer months to stop it happening again.
 
 


kia c.
Regular Member


Date Joined Jun 2004
Total Posts : 111
   Posted 5/18/2010 11:24 AM (GMT -7)   
I turned red/itchy on Remicade and it turned out to be a-TNF blocker rebound psoriasis caused by the drug.
 
Psoriasis!?  My husband suffers from plaque psoriasis/psoriatic-arthritis/pustular psoriasis ... oh god, I don't want deal with that.
 
I take Benedryl when it gets too bad, but it really knocks me out. Also, Aveeno makes a couple of products that help some. said...
 
I bought some generic Benedryl cream ... which helps a little.  And I noticed an Aveeno lotion that what in the same section as all the other anti-itch creams.  I'll work my way through them.
 
... phototoxic reaction and it looked like sunburn ...
 
That's EXACTLY what it looks like; a sunburn that hasn't tanned.
 
I guess the message I'm getting from you folks is I should consider seeing my dermatologist.  (Great!  She's the specialist that it takes 4 months to get in to see her ... then spends three minutes (max) with you ... and won't touch you ... just throws a bunch of creams on the desk.  Argh!)
 
Thanks for the input!  At least I know I'm not alone!!
 
kia
  

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 5/18/2010 12:26 PM (GMT -7)   
If you can't see a doctor for a while one good idea is to take daily photos and write any observations down, that way when you see a dermatologist they have a pretty precise record of what is going and means if the issue has cleared up they can still see what happened and may be able to advise.
 
 


jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 5/18/2010 1:15 PM (GMT -7)   
Didn't mean to cause any alarm you with the psoriasis reaction. Luckily, the description doesn't sound much like my issue. Thank goodness! Sometimes you can find more information on the less common side effects on the FDA website. Hope you get some relief!
JAS
 
Currently taking: Remicade


Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 5/18/2010 4:46 PM (GMT -7)   
Prednisone and benadryl, worth a try!
Julia
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:17 PM (GMT -7)
There are a total of 2,736,222 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151452 registered members. Please welcome our newest member, sarajseri.
204 Guest(s), 4 Registered Member(s) are currently online.  Details
bluelyme, geop, Girlie, jrpsf


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer